Object activation can be described as the experience of looking at an object and perceiving it to move, become alive or become fully animated and autonomous of its own accord. For example, if one is looking at a microwave the door may open and close on its own, or a cup on the table may start to slide or tilt over. The "activated object" usually moves in a familiar way that would happen in day to day life, furthering the point that the brain is having a combination of object alterations visual effects combined with external hallucinations in one's environment.
However, certain activated objects may also perform actions which are completely unrealistic. This usually happens under the influence of deliriants, DXM & DPH in combination, or the advanced stages of stimulant psychosis. For example, an item of furniture may appear to disassemble into many floating complex rotating sections before reassembling into its previous state. Stationary objects, such as rugs, may activate themselves and begin crawling on the floor and up onto other stationary pieces of furniture. These hallucinations usually only occur when one looks directly at an object for an extended period of time and are rare and extreme signs of an advanced hallucinatory state.
In rare cases, autonomous entities such as shadow people may aid in an object's activation. A shadow person or other autonomous entity may pick up, rearrange, or move a stationary object in front of the observer and act as a "cause" for the object's activation.
The mindstates that often cause this effect are those encompassing delirium and psychosis; drug induced or not. These include but are not limited to: sleep deprivation, stimulant psychosis, delirium brought on naturally or by deliriants such as diphenhydramine and datura. It is worth noting that although this effect is not inherently negative to experience, it often coincides with the typical cognitive and physical dysphoria which are intrinsically associated with most deliriants. This can commonly result in the hallucinations being percieved to have distinctly sinister and unsettling undertones.
Compounds which may cause this effect commonly include:
Benzydamine, Datura, Diphenhydramine, Mirtazapine, Zolpidem